Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Regularity properties in the classification program for separable amenable C$ ^*$-algebras

Authors: George A. Elliott and Andrew S. Toms
Journal: Bull. Amer. Math. Soc. 45 (2008), 229-245
MSC (2000): Primary 46L35; Secondary 46L80
Published electronically: February 12, 2008
MathSciNet review: 2383304
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We report on recent progress in the program to classify separable amenable C$ ^*$-algebras. Our emphasis is on the newly apparent role of regularity properties such as finite decomposition rank, strict comparison of positive elements, and $ \mathcal{Z}$-stability, and on the importance of the Cuntz semigroup. We include a brief history of the program's successes since 1989, a more detailed look at the Villadsen-type algebras which have so dramatically changed the landscape, and a collection of announcements on the structure and properties of the Cuntz semigroup.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 46L35, 46L80

Retrieve articles in all journals with MSC (2000): 46L35, 46L80

Additional Information

George A. Elliott
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada, M5S 2E4

Andrew S. Toms
Affiliation: Department of Mathematics and Statistics, York University, 4700 Keele Street, Toronto, Ontario, Canada, M3J 1P3

Keywords: {C}$^*$-algebras, classification
Received by editor(s): April 20, 2007
Received by editor(s) in revised form: October 1, 2007
Published electronically: February 12, 2008
Additional Notes: This work was partially supported by the Natural Sciences and Engineering Research Council of Canada
Article copyright: © Copyright 2008 American Mathematical Society